Vol. 10, No. 9, 2016

Download this article
Download this article For screen
For printing
Recent Issues

Volume 10
Issue 9, 1845–2052
Issue 8, 1601–1843
Issue 7, 1373–1600
Issue 6, 1147–1371
Issue 5, 939–1146
Issue 4, 695–938
Issue 3, 451–694
Issue 2, 215–450
Issue 1, 1–214

Volume 9, 10 issues

Volume 8, 10 issues

Volume 7, 10 issues

Volume 6, 8 issues

Volume 5, 8 issues

Volume 4, 8 issues

Volume 3, 8 issues

Volume 2, 8 issues

Volume 1, 4 issues

The Journal
Cover
Editorial Board
Editors' Addresses
Editors' Interests
About the Journal
Scientific Advantages
Submission Guidelines
Submission Form
Subscriptions
Editorial Login
Contacts
Author Index
To Appear
 
ISSN: 1944-7833 (e-only)
ISSN: 1937-0652 (print)
Torsion pour les variétés abéliennes de type I et II

Marc Hindry and Nicolas Ratazzi

Vol. 10 (2016), No. 9, 1845–1891
DOI: 10.2140/ant.2016.10.1845
Abstract

Soit A une variété abélienne définie sur un corps de nombres K. Le nombre de points de torsion définis sur une extension finie L est borné polynomialement en terme du degré [L : K] de L sur K. Sous les trois hypothèses suivantes nous calculons l’exposant optimal dans cette borne, en terme de la dimension des sous-variétés abéliennes de A et de leurs anneaux d’endomorphismes. Les trois hypothèses faites sur A sont les suivantes : (1) A est géométriquement isogène à un produit de variétés abéliennes simples de type I ou II dans la classification d’Albert ; (2) A est de “type Lefschetz” c’est-à-dire que le groupe de Mumford–Tate est le groupe des similitudes symplectiques commutant aux endomorphismes ; (3) A vérifie la conjecture de Mumford–Tate. Le résultat est notamment inconditionnel (i.e., ces trois hypothèses sont vérifiées) pour un produit de variétés abéliennes simples de type I ou II et de dimension relative impaire. Par ailleurs nous prouvons, en étendant des résultats de Serre, Pink et Hall, la conjecture de Mumford–Tate pour quelques nouveaux cas de variétés abéliennes de type Lefschetz.

Let A be an abelian variety defined over a number field K. The number of torsion points that are rational over a finite extension L is bounded polynomially in terms of the degree [L : K] of L over K. Under the following three conditions we compute the optimal exponent for this bound, in terms of the dimension of abelian subvarieties and their endomorphism rings. The three hypotheses are the following: (1) A is geometrically isogenous to a product of simple abelian varieties of type I or II, according to the Albert classification; (2) A is of “Lefschetz type,” that is, the Mumford–Tate group is the group of symplectic similitudes which commute with the endomorphism ring. (3) A satisfies the Mumford–Tate conjecture. This result is unconditional (i.e., the three hypotheses are satisfied) for a product of simple abelian varieties of type I or II with odd relative dimension. Further, building on work of Serre, Pink and Hall, we also prove the Mumford–Tate conjecture for a few new cases of abelian varieties of Lefschetz type.

Keywords
abelian varieties, Galois representations, Mumford–Tate group, torsion points, symplectic group
Mathematical Subject Classification 2010
Primary: 11G10
Secondary: 11F80, 14K15, 14KXX
Milestones
Received: 25 May 2015
Revised: 14 July 2016
Accepted: 12 August 2016
Published: 22 November 2016
Authors
Marc Hindry
Institut de Mathématiques Jussieu – Paris Rive Gauche
Université Paris Diderot
Bâtiment Sophie Germain
8 place Aurélie Nemours
75013 Paris
France
Nicolas Ratazzi
Equipe d’Arithmétique et Géométrie Algébrique
Université Paris-Sud
Bâtiment 425
91405 Orsay
France